Alert archive / Kentucky / Red Flag Warnings in 2008
Red Flag Warning 2, NWS Jackson, KY
NWS Jackson, KY issued this red flag warning at Mar 25, 2008, 5:15 AM EDT for 24 counties in Kentucky. It took effect at Mar 25, 2008, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2008, 5:15 AM EDT (09:15 UTC)
- In effect from
- Mar 25, 2008, 12:00 PM EDT
- Expired
- Mar 25, 2008, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Jackson, KY
All 24 counties
Bath County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Jackson County, KY, Johnson County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Magoffin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 41 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.3 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1563 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KJKL 250915 RFWJKL RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSON KY 515 AM EDT TUE MAR 25 2008 ...RED FLAG CONDITIONS EXPECTED ACROSS WESTERN PORTIONS OF EAST KENTUCKY TODAY... .HIGH PRESSURE WILL START TO PULL OUT OF EAST KENTUCKY TODAY JUST AS A FAIRLY STRONG LOW PRESSURE SYSTEM AND COLD FRONT APPROACHES FROM THE NORTHWEST. AS A RESULT...WINDS WILL BE ON THE INCREASE TODAY LIKELY REACHING CRITICAL VALUES OVER THE WESTERN AND NORTHWESTERN PORTIONS OF THE AREA BY MID AFTERNOON. ALONG WITH THIS...ANY SUNSHINE WOULD PROMOTE THE DOWNWARD TRANSFER OF WINDS FROM ALOFT THAT WOULD FURTHER ADD TO THE WINDS AND RESULT IN INCREASED GUSTINESS. IN ADDITION...LOW LEVEL MOISTURE WILL BE SLOW TO RETURN AHEAD OF THE COLD FRONT LIKELY LEADING TO HUMIDITY LEVELS FALLING TO BELOW CRITICAL VALUES DURING THE AFTERNOON. FINALLY...FUELS WILL CONTINUE TO DRY OUT DURING THE DAY. ACCORDINGLY...A RED FLAG WARNING HAS BEEN ISSUED FOR THE WESTERN TWO THIRDS OF THE FIRE WEATHER FORECAST AREA. KYZ087-088-110-113-115-117>120-251015- /O.CAN.KJKL.FW.A.0002.080325T1800Z-080326T0000Z/ BELL-HARLAN-FLOYD-KNOTT-PERRY-LESLIE-LETCHER-MARTIN-PIKE- 515 AM EDT TUE MAR 25 2008 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE FIRE WEATHER WATCH FOR FAR EAST KENTUCKY. WHILE CONDITIONS WILL BE EQUALLY DRY ACROSS FAR EAST KENTUCKY TODAY THE WINDS THERE ARE NOT EXPECTED TO REACH CRITICAL VALUES UNLIKE LOCATIONS TO THE WEST AND NORTHWEST. AS A RESULT...THE FIRE WEATHER WATCH HAS BEEN CANCELLED FOR THESE AREAS. HOWEVER...BE SURE TO CONTINUE MONITORING THIS SITUATION FOR ANY POTENTIAL UPDATES. $$ KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>109-111- 112-114-116-251715- /O.UPG.KJKL.FW.A.0002.080325T1800Z-080326T0000Z/ /O.NEW.KJKL.FW.W.0002.080325T1600Z-080325T2200Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-ELLIOTT-MORGAN- JOHNSON-WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY-CLAY- 515 AM EDT TUE MAR 25 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A RED FLAG WARNING ...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. LOW RELATIVE HUMIDITIES ARE EXPECTED THROUGH ALL OF EAST KENTUCKY FOR A TIME THIS AFTERNOON. LOCATIONS GENERALLY WEST OF A LINE FROM PAINTSVILLE TO WILLIAMSBURG ARE EXPECTED TO EXPERIENCE THE HIGHEST WINDS TODAY WITH SEVERAL HOURS OF SUSTAINED SOUTHWEST WINDS REACHING THE CRITICAL THRESHOLD AROUND MID AFTERNOON. IN ADDITION...FUELS ARE EXPECTED TO CONTINUE TO DRY OUT AND MAY REACH CRITICAL LEVELS TODAY. ACCORDINGLY...THE NATIONAL WEATHER SERVICE HAS ISSUED A RED FLAG WARNING FROM NOON THROUGH 6 PM EDT FOR THE WESTERN TWO THIRDS OF THE FORECAST AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL OCCUR SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. $$ JP/GREIF
3 follow-up statements
000 WWUS83 KJKL 251705 RFWJKL RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSON KY 105 PM EDT TUE MAR 25 2008 ...RED FLAG CONDITIONS EXPECTED ACROSS WESTERN PORTIONS OF EAST KENTUCKY THIS AFTERNOON... .HIGH PRESSURE WILL SETTLE ACROSS THE SOUTHEASTERN UNITED STATES THIS AFTERNOON...AS A FAIRLY STRONG LOW PRESSURE SYSTEM AND COLD FRONT APPROACHES FROM THE NORTHWEST. AS A RESULT...WINDS WILL INCREASE TO CRITICAL LEVELS THIS AFTERNOON. ALONG WITH THIS...SUNSHINE WILL PROMOTE THE DOWNWARD TRANSFER OF WINDS FROM ALOFT THAT WOULD FURTHER ADD TO THE WINDS AND RESULT IN INCREASED GUSTINESS. IN ADDITION...LOW LEVEL MOISTURE WILL BE SLOW TO RETURN AHEAD OF THE COLD FRONT LIKELY LEADING TO DRYING FUELS AND RELATIVE HUMIDITY FALLING TO BELOW CRITICAL VALUES DURING THE REST OF AFTERNOON. KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>109-111- 112-114-116-252200- /O.CON.KJKL.FW.W.0002.000000T0000Z-080325T2200Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-ELLIOTT-MORGAN- JOHNSON-WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY-CLAY- 105 PM EDT TUE MAR 25 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... LOW RELATIVE HUMIDITIES ARE EXPECTED THIS AFTERNOON. LOCATIONS GENERALLY WEST OF A LINE FROM PAINTSVILLE TO WILLIAMSBURG ARE EXPECTED TO EXPERIENCE THE HIGHEST WINDS TODAY WITH SEVERAL HOURS OF SUSTAINED SOUTHWEST WINDS REACHING THE CRITICAL THRESHOLD AROUND MID AFTERNOON. IN ADDITION...FUELS ARE EXPECTED TO CONTINUE TO DRY OUT AND WILL REACH CRITICAL LEVELS THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL OCCUR SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. $$ JP/GREIF/GEOGERIAN
000 WWUS83 KJKL 252012 RFWJKL RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSON KY 412 PM EDT TUE MAR 25 2008 ...RED FLAG CONDITIONS EXPECTED ACROSS WESTERN PORTIONS OF EAST KENTUCKY THIS AFTERNOON... .HIGH PRESSURE ACROSS THE SOUTHEASTERN UNITED STATES THIS AFTERNOON... COMBINED WITH A FAIRLY STRONG LOW PRESSURE SYSTEM AND COLD FRONT APPROACHING FROM THE NORTHWEST...IS RESULTING IN 20 FOOT WINDS NEAR CRITICAL LEVELS THIS AFTERNOON. ADDITIONAL SUNSHINE WILL PROMOTE THE DOWNWARD TRANSFER OF STRONG WINDS ALOFT. THIS WILL LEAD TO CONTINUED GUSTINESS THROUGH EARLY EVENING. IMPROVEMENT IN THESE CONDITIONS IS EXPECTED EARLY THIS EVENING. KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>109-111- 112-114-116-252200- /O.CON.KJKL.FW.W.0002.000000T0000Z-080325T2200Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-ELLIOTT-MORGAN- JOHNSON-WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY-CLAY- 412 PM EDT TUE MAR 25 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... LOW RELATIVE HUMIDITIES REMAIN IN PLACE...BUT WILL BEGIN TO RECOVER ABOVE 25 PERCENT EARLY THIS EVENING. IN ADDITION...SOUTHWEST 20 FOOT WINDS WILL SLACKEN BELOW 15 MPH WITH THE LOSS OF DAYTIME HEATING. IN ADDITION...FUEL MOISTURE WILL ALSO RECOVER ABOVE CRITICAL LEVELS THIS EVENING. IMPROVEMENT IN CONDITIONS IS EXPECTED BY 6 PM EDT. THEREFORE... THE RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL OCCUR SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. $$ JP
000 WWUS83 KJKL 252143 RFWJKL RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSON KY 543 PM EDT TUE MAR 25 2008 ...RED FLAG CONDITIONS EXPECTED ACROSS WESTERN PORTIONS OF EAST KENTUCKY INTO EARLY THIS EVENING... .HIGH PRESSURE ACROSS THE SOUTHEASTERN UNITED STATES THIS EVENING...COMBINED WITH A FAIRLY STRONG LOW PRESSURE SYSTEM AND COLD FRONT APPROACHING FROM THE NORTHWEST...IS RESULTING IN 20 FOOT WINDS NEAR CRITICAL LEVELS. ADDITIONAL SUNSHINE WILL PROMOTE THE DOWNWARD TRANSFER OF STRONG WINDS ALOFT. THIS WILL LEAD TO CONTINUED GUSTINESS THROUGH EARLY EVENING. IMPROVEMENT IN THESE CONDITIONS IS EXPECTED AROUND SUNSET. KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>109-111- 112-114-116-260000- /O.EXT.KJKL.FW.W.0002.000000T0000Z-080326T0000Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-ELLIOTT-MORGAN- JOHNSON-WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY-CLAY- 543 PM EDT TUE MAR 25 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL OCCUR SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. $$ SCHOETTMER/DUSTY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this red flag warning went out at Mar 25, 3:10 AM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Mar 25, 3:10 AM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 310 AM EDT TUE MAR 25 2008 .SHORT TERM.../TODAY THROUGH WEDNESDAY NIGHT/...UPDATED 06Z SFC ANALYSIS SHOWS HIGH PRESSURE OVER EASTERN KENTUCKY...BUT THIS IS BEING SQUEEZED OUT OF THE PICTURE BY A FAIRLY DEEP LOW PRESSURE SYSTEM APPROACHING FROM THE PLAINS AND UPPER MIDWEST. ON SATELLITE... ASIDE FROM A SMATTERING OF STRATO CU OVER THE FAR EAST...LEFTOVER FROM THE SNOW SHOWERS OF MONDAY...SKIES ARE CURRENTLY CLEAR ACROSS EAST KENTUCKY. HOWEVER...HIGH CLOUDS OF VARYING THICKNESS AHEAD OF THAT SYSTEM QUICKLY APPROACHING FROM THE NORTHWEST WILL OVERSPREAD THE AREA BY DAWN. IN THE MEANTIME...THE MAINLY CLEAR SKIES AND LIGHT WINDS HAD ALLOWED ALREADY CHILLY TEMPERATURES TO DROP INTO THE MIDDLE AND UPPER 20S BY 2 AM EDT WITH JUST A HINT OF A RIDGE TO VALLEY TEMPERATURE DIFFERENCE...3-5 DEGREES. DEWPOINTS ARE SEVERAL DEGREES LOWER IN MOST LOCATIONS. THE MODELS ARE IN DECENT AGREEMENT ALOFT WITH THE MAIN FEATURES AFFECTING THE LONGWAVE PATTERN THROUGH THE SHORT TERM. IN THE WAKE OF THE TROUGH THAT BROUGHT OUR CURRENT BOUT OF CHILLY WEATHER...THE PATTERN THROUGH THE NATION WILL BE ONE OF FAST...FLAT ZONAL FLOW FROM PACIFIC TO ATLANTIC. AS IS TYPICAL WITH THIS UPPER PATTERN...THE SHORT WAVES WILL LINE UP AND RIDE QUICKLY PAST KENTUCKY. IN THIS CASE THE BULK OF THE ENERGY WILL STAY JUST TO OUR NORTH. THE FIRST OF THESE WAVES IS DIVING EAST SOUTHEAST INTO THE GREAT LAKES EARLY THIS MORNING AND WILL PASS BY TONIGHT WITH WEAKER PACKETS OF ENERGY TRAILING BEHIND...AFFECTING THE REGION LATER WEDNESDAY AND INTO THURSDAY MORNING. A MORE SIGNIFICANT WAVE WILL BE MOVING INTO THE HIGH PLAINS THURSDAY MORNING WITH THE GFS SIGNIFICANTLY SLOWER THAN THE NAM. OTHER MODELS LEND THEIR SUPPORT MORE TOWARD THE GFS SO HAVE DISCOUNTED THE NAM FROM LATE WEDNESDAY ON...OTHERWISE A BLEND OF CONTINUITY AND THE LATEST NAM/GFS WERE USED. SENSIBLE WEATHER WILL FEATURE INCREASING CLOUDS TODAY...ESPECIALLY IN THE NORTHWEST...AS A STRONG...BUT MOISTURE STARVED CLIPPER SYSTEM ROLLS THROUGH THE NORTHERN GREAT LAKES. WINDS WILL ALSO BE INCREASING WITH THE TIGHTENING OF THE PRESSURE GRADIENT AHEAD OF THIS SYSTEM AND ALONG ITS COLD FRONT. THE WIND GUSTS COULD BE AIDED FROM LATE MORNING INTO THE AFTERNOON BY A MIX DOWN OF STRONGER WINDS ALOFT WHERE SKIES REMAIN SUNNY. DRIER DEWPOINTS WILL ALSO LIKELY MIX DOWN IN THESE LOCATIONS. THIS HAS PROMPTED THE NEED FOR A FIRE WEATHER WATCH FOR THE AREA TODAY. THIS WILL LIKELY BE UPGRADED TO A RED FLAG WARNING FOR WINDS AND LOW RELATIVE HUMIDITY LATER THIS MORNING FOR AT LEAST THE WESTERN PORTION OF THE AREA. THE WEST TO EAST PATH OF THE SFC LOW WILL STRETCH OUT ITS COLD FRONT JUST NORTH OF THE CWA TONIGHT...KEEPING THE WINDS UP ALONG WITH ADDING A SMALL CHANCE OF RAIN FOR THE NORTHERN PORTIONS OF THE CWA INITIALLY AND THE REST OF THE AREA BY MIDDAY WEDNESDAY...SOUTH OF THAT STALLED BOUNDARY. THIS FRONT WILL STAY NEARBY THROUGH WEDNESDAY NIGHT WITH A MORE ACTIVE PERIOD EXPECTED LATE WEDNESDAY INTO THURSDAY MORNING...AGAIN FOCUSED PRIMARILY FOR THE NORTHERN PORTIONS OF THE CWA. THROUGH THE SHORT TERM...TEMPERATURES WILL BE PRETTY CLOSE TO SEASONAL NORMS...AS WOULD BE EXPECTED DURING A ZONAL PATTERN. .LONG TERM.../THURSDAY THROUGH MONDAY/ GENERAL MODEL AGREEMENT CONTINUES WITH GENERALLY ZONAL FLOW GRADUALLY BECOMING MORE AMPLIFIED LATE IN THE PERIOD. UNCERTAINTY REMAINS EARLY IN THE PERIOD AS TO THE EXACT TIMING OF INDIVIDUAL SW/VS AND ASSOCIATED SFC RESPONSE. SW/VS WILL GRADUALLY WORK WEST TO EAST FROM INTO THE PLAINS AND OH VALLEY FROM THE ROCKIES. THIS SHOULD LEAD TO A COUPLE OF SFC WAVES DEVELOPING ALONG A STATIONARY FRONT NEAR THE OH RIVER. THE MAIN SW/V SHOULD REACH THE PLAINS ON FRI AND INTO THE NORTHEASTERN US BY SAT NIGHT. INITIALLY...THE BOUNDARY WILL HAVE MOVED NORTH OF THE AREA JUST BEFORE THE START OF THE PERIOD AS LOW PRESSURE DEEPENS OVER THE PLAINS. A SW/V IS EXPECTED TO MOVE EAST TOWARD THE OH VALLEY ON FRI NIGHT...WITH A SFC WAVE OF LOW PRESSURE ALSO TRACKING INTO THE OH VALLEY ALONG THE BOUNDARY AND NORTH OF THE AREA. AN AREA OF LOW PRESSURE WILL DEVELOP OVER THE SOUTHERN PLAINS/MS VALLEY AS THE MAIN SW/V TROUGH WORKS INTO THE PLAINS. THIS SYSTEM SHOULD TRACK INTO THE OH VALLEY ON FRI NIGHT AND INTO THE MID ATLANTIC STATES ON SAT. A COLD FRONT WILL CROSS THE AREA AT THAT POINT. UNCERTAINTY REMAINS WITH THIS TIMING...WITH THE ECMWF NOW A LITTLE FASTER WITH THIS SYSTEM. THE GFS ENSEMBLE MEAN IS EVEN SLOWER WITH THIS SYSTEM. OPTED TO STAY CLOSE TO CONTINUITY...CLOSER TO THE 12Z GFS OR A MIDDLE OF THE ROAD AS FAR AS TIMING. LATE IN THE PERIOD ANOTHER SYSTEM WILL APPROACH THE AREA WITH A WARM FRONT POSSIBLY AFFECTING THE AREA ON MON. HAVE GENERALLY WENT WITH CHANCE POPS AS THE BOUNDARY LIFTS NORTH OF THE AREA ON THU AM...AND THEN SLIGHT CHANCE POPS INTO EARLY FRI IN THE WARM SECTOR. BROUGHT CHANCE POPS BACK INTO THE AREA ON FRI INTO SAT AS THE PRIMARY LOW TRACKS INTO THE OH VALLEY AND THE COLD FRONT APPROACHES THE AREA. WITH THE UNCERTAINTY IN EXACT TIMING...BROAD BRUSHED POPS THIS PERIOD. WENT WITH CHANCE POPS WITH MOISTURE RETURN LATE IN THE PERIOD. && .AVIATION.../06Z TO 06Z/ EXPECTING VFR CONDITIONS TO PREVAIL AT ALL TAF SITES THROUGH END OF TAF VALID PERIOD. WRF/NAM12 SOUNDINGS AND TIME HEIGHT CROSS SECTIONS INDICATE THAT NOTHING MORE THAN FEW TO SCATTERED HIGH LEVEL CLOUDS WILL INVADE THE SKIES OVER EASTERN KENTUCKY THROUGH 15 OR 16Z. BOTH THE MAV AND METMOS MEMBERS ALSO SUPPORT THIS. ANTICIPATE A FEW CLOUDS MOVING INTO THE VICINITY OF EACH TAF SITE AT 4 TO 5K BY 16Z...WITH BROKEN CLOUDS PERHAPS MOVING OVER JKL NEAR THE END OF THE TAF PERIOD. WINDS WILL BE THE PRIMARY AREA OF CONCERN FOR LATER TODAY...PARTICULARLY AFTER 15 OR 16Z...WHEN A LARGE PERCENTAGE OF THE 25-35KT 950-800 HPA LEVEL WINDS SHOWING UP IN THE FORECAST SOUNDINGS...COULD MIX TO THE SURFACE DURING THE HEATING OF THE DAY AT EACH OF THE TAF SITES. && .FIRE WEATHER.../TONIGHT THROUGH TUESDAY/ NO PROBLEMS ARE EXPECTED BEFORE TUESDAY. ON TUESDAY...HIGH PRESSURE IS EXPECTED TO REMAIN OVER THE SOUTHEASTERN UNITED STATES...WITH DEEP LOW PRESSURE MOVING THROUGH THE NORTHERN GREAT LAKES AND ONTARIO AND LOWER PRESSURE REMAINING OVER WEST TEXAS. THIS PATTERN IS CLOSE TO THE CLASSIC PRE-FRONTAL PATTERN FOR CRITICAL FIRE WEATHER CONDITIONS. LATEST MODEL TRENDS HAVE SLOWED THE APPROACH OF THE COLD FRONT TUESDAY AS COMPARED TO YESTERDAY. AS A RESULT...WITH A BIT LESS CLOUD COVER...AFTERNOON HIGHS ARE EXPECTED TO BE SLIGHTLY WARMER AND CONDITIONS WILL BE MORE FAVORABLE TO MIX A BIT MORE DRY AIR DOWN AS WELL AS MOMENTUM FOR GUSTY WINDS AND POSSIBLE SHORT PERIOD OF HIGHER SUSTAINED WINDS. HOWEVER...SURFACE GRADIENT WINDS HAVE TRENDED A LITTLE LESS THAN YESTERDAY WITH THE TIGHTEST SURFACE PRESSURE GRADIENT SLIGHTLY FURTHER WESTWARD AND NORTHWESTWARD. DEWPOINTS ARE EXPECTED TO REMAIN IN OR MIX TO AT LEAST THE LOWER 20S...WITH MAX TEMPS NEARING 60 DEGREES. THIS WILL LEAD TO MIN RH BETWEEN 20 AND 32 PERCENT...AND 20 FOOT WINDS INCREASING TO AROUND 15 MPH IN THE PM. WINDS MAY END UP A LITTLE STRONGER ACROSS THE WESTERN CWA PER RECENT GUIDANCE. WIND GUSTS OF UP TO 35 MPH WILL ALSO BE POSSIBLE AS A LOW LEVEL JET DEVELOPS. AS OF THIS AFTERNOON...MORE SUN AND DRYING OCCURRED ALONG THE WESTERN TIER OF COUNTIES...LEADING TO SLIGHTLY DRIER FUELS THERE. WINDS ARE ALSO EXPECTED TO BE STRONGER IN THE WEST ON TUE OR IN THE WESTERN BREAKUP OF THE FIRE WX PLANNING FORECAST. UNCERTAINTY REMAINS...THOUGH...WITH RH POSSIBLY NOT REACHING OR FALLING BELOW 25 PERCENT OVER THE FAR NW. WITH ALL THIS IN MIND THEREFORE OPTED TO CONTINUE THE FIRE WEATHER WATCH WITH CRITICAL OR NEAR CRITICAL CONDITIONS STILL APPEARING PROBABLE. && .JKL WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM THIS AFTERNOON THROUGH THIS EVENING FOR KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...GREIF LONG TERM...JP AVIATION...AR FIRE WEATHER...JP
Hazardous weather outlook, Mar 25, 5:15 AM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 515 AM EDT TUE MAR 25 2008 KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>109-111-112- 114-116-261215- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-ELLIOTT-MORGAN- JOHNSON-WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY-CLAY- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...SANDY HOOK... WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...BEATTYVILLE... JACKSON...BOONEVILLE...MANCHESTER 515 AM EDT TUE MAR 25 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. LOW RELATIVE HUMIDITY AND STRONG WINDS WILL ENHANCE THE WILDFIRE THREAT THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ087-088-110-113-115-117>120-261215- BELL-HARLAN-FLOYD-KNOTT-PERRY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN... PRESTONSBURG...HINDMAN...HAZARD...HYDEN...WHITESBURG...INEZ... PIKEVILLE 515 AM EDT TUE MAR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. LOW RELATIVE HUMIDITY AND SOUTHWEST WINDS COULD ENHANCE THE WILDFIRE THREAT THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JP/GREIF
Nearby
Red Flag Warnings in Kentucky, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.